Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Power series and smooth functions equivalent to a polynomial


Author: Wojciech Kucharz
Journal: Proc. Amer. Math. Soc. 98 (1986), 527-533
MSC: Primary 32B05; Secondary 58C25
DOI: https://doi.org/10.1090/S0002-9939-1986-0857956-5
MathSciNet review: 857956
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algebraic criterion is given for a power series in $ n$ variables over a field of characteristic 0 to be equivalent to a polynomial in $ n - k$ variables over the ring of power series in $ k$ variables. For convergent power series over the reals or complexes a geometric interpretation of the criterion is established. An analogous sufficient condition is obtained for germs of smooth functions. Most of the previously known results follow easily from the criterion.


References [Enhancements On Off] (What's this?)

  • [1] J. Bochnak, Relèvement de jets, Séminaire Pierre Lelong (Analyse) Année 1970-1971, Lecture Notes in Math., vol. 275, Springer, pp. 106-118. MR 0377971 (51:14140)
  • [2] J. Bochnak, W. Kucharz, and M. Shiota, On algebraicity of global real analytic sets and functions, Invent. Math. 70 (1982), 115-156. MR 679776 (84i:32012)
  • [3] D. Cerveau and J. F. Mattei, Formes intégrables holomorphes singulières, Astérisque 97 (1982).
  • [4] N. Levinson, A canonical form for an analytic function of several variables at a critical point, Bull. Amer. Math. Soc. 66 (1960), 68-69. MR 0145099 (26:2634)
  • [5] -, A polynomial canonical form for certain analytic functions at two variables at a critical point, Bull. Amer. Math. Soc. 68 (1960), 366-368. MR 0145100 (26:2635)
  • [6] M. Nagata, Local rings, Wiley, 1962. MR 0155856 (27:5790)
  • [7] M. Shiota, Equivalence of differentiable mappings and analytic mappings, Inst. Hautes Études Sci. Publ.Math. 54 (1981), 37-122. MR 644558 (84k:58039)
  • [8] J. A. Tougeron, Idéaux de fonctions differentiables. I, Ann. Inst. Fourier (Grenoble) 18 (1968), 177-240. MR 0240826 (39:2171)
  • [9] -, $ G$-stabilité des germes d'applications différentiables, preprint, Université de Rennes, 1971.
  • [10] -, Idéaux de fonctions differentiables, Ergeb. Math. Grenzgeb., Band 71, Springer-Verlag, Berlin and New York, 1972. MR 0440598 (55:13472)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32B05, 58C25

Retrieve articles in all journals with MSC: 32B05, 58C25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0857956-5
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society